Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 3, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 13, 2016, 3:30 PM CDT for Scott County, Arkansas. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 13, 2016, 3:30 PM CDT (20:30 UTC)
- Expired
- Mar 13, 2016, 4:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Scott County, AR
The radar
The Western Arkansas radar (KSRX), 36 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 3:45 PM CDT | HAIL 1.75 | Lake Hinkle, AR | GOLF BALL SIZED HAIL REPORTED BY FIRE DEPARTMENT IN LAKE HINKLE. |
| Mar 13, 3:56 PM CDT | TORNADO 1 | 2 Ese Lake Hinkle, AR | TORNADO UPROOTED TREES AND CAUSED DAMAGE TO SEVERAL BUILDINGS. PATH LENGTH 4.4 MI...MAX WIDTH 850 YDS...MAX WIND 86 TO 110 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 2:10 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
947
WUUS54 KLZK 132030
SVRLZK
ARC127-132100-
/O.NEW.KLZK.SV.W.0003.160313T2030Z-160313T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 PM CDT SUN MAR 13 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SCOTT COUNTY IN WESTERN ARKANSAS...
* UNTIL 400 PM CDT
* AT 330 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORGAN
SPRINGS...OR 19 MILES SOUTHEAST OF POTEAU...MOVING NORTHEAST AT 50
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MANSFIELD...OLIVER...MORGAN SPRINGS...BATES...BLACK FORK...LIBERTY...
CAUTHRON...HON AND ELM PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR WESTERN
ARKANSAS.
LAT...LON 3493 9444 3496 9437 3495 9433 3496 9424
3506 9423 3506 9425 3509 9417 3509 9414
3506 9414 3506 9408 3503 9407 3502 9403
3473 9440 3473 9446
TIME...MOT...LOC 2030Z 219DEG 42KT 3482 9442
HAIL...1.00IN
WIND...60MPH
$$
2261 follow-up statement
686
WWUS54 KLZK 132043
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
343 PM CDT SUN MAR 13 2016
ARC127-132100-
/O.CON.KLZK.SV.W.0003.000000T0000Z-160313T2100Z/
SCOTT AR-
343 PM CDT SUN MAR 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN SCOTT COUNTY...
AT 342 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORGAN SPRINGS...
OR 16 MILES WEST OF WALDRON...MOVING NORTHEAST AT 25 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MANSFIELD...OLIVER...MORGAN SPRINGS...BATES...LIBERTY...CAUTHRON...HON AND
ELM PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR WESTERN
ARKANSAS.
LAT...LON 3496 9437 3495 9433 3496 9424 3506 9423
3506 9425 3509 9417 3509 9414 3506 9414
3506 9408 3503 9407 3502 9403 3479 9433
3478 9441 3494 9442
TIME...MOT...LOC 2042Z 244DEG 22KT 3483 9436
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
$$
CAVANAUGHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 2:55 PM CDT, 35 minutes earlier.
Area forecast discussion, Mar 13, 2:55 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 255 PM CDT SUN MAR 13 2016 .SHORT TERM...TONIGHT THROUGH TUESDAY SURFACE LOW IN OKLAHOMA CONTINUES TO MOVE TOWARD THE REGION... WITH CELLS DEVELOPING ALONG THE DRY LINE AND TO THE EAST OF THE LOW. WILL BE AN ACTIVE EVENING FOR US...AS SHOWERS/STORMS BECOME MORE WIDESPREAD. DISCRETE CELLS FORMING AHEAD OF THE APPROACHING LINE WILL KEEP A TORNADO THREAT OVER THE REGION THROUGH SUNSET...AS BREAKS IN THE CLOUDS HAVE ALLOWED MORE SURFACE-BASED INSTABILITY TO DEVELOP...AND LOW LEVEL WIND FIELDS CONTINUE TO BACK AROUND TO THE SOUTHEAST. BIG THREAT FROM ANY SEVERE STORM TONIGHT WILL BE LARGE HAIL... POSSIBLY UPWARDS OF TWO INCHES IN DIAMETER...GIVEN STEEP MID LEVEL LAPSE RATES ASSOCIATED WITH THE APPROACHING SYSTEM. INITIAL MODE OF CONVECTION WILL BE DISCRETE CELLS AHEAD OF THE DRYLINE... PARTICULARLY ACROSS CENTRAL AND SOUTHERN ARKANSAS. THESE SHOULD COALESCE MORE INTO A LINE ONCE PAST THE CENTRAL PORTION OF THE AREA. HOWEVER...AS THE UPPER LOW AND COLD FRONT MOVE INTO THE AREA LATER THIS AFTERNOON AND EARLY THIS EVENING...ADDITIONAL DISCRETE CELLS COULD FORM AHEAD OF THE STORMS ALONG THE FRONT...WITH THINGS BECOMING MORE LINEAR AS THE ACTIVITY MOVES INTO CENTRAL/EASTERN ARKANSAS AROUND/AFTER SUNSET. BEHIND THAT... ELEVATED STORMS ASSOCIATED WITH THE UPPER LOW COULD POSE AN ADDITIONAL HAIL THREAT BEFORE THINGS COME TO AN END. COLD FRONT WILL CLEAR THE AREA AFTER MIDNIGHT...WITH THE UPPER LOW LAGGING A FEW HOURS BEHIND. SHOWERS/STORMS WILL COME TO AN END BEFORE SUNRISE. DRIER AIR WILL MOVE IN ON MONDAY...WITH WINDS COMING BACK AROUND TO THE SOUTHWEST BY THE AFTERNOON. TEMPERATURES ON MONDAY AFTERNOON SHOULD HAVE NO PROBLEM REBOUNDING INTO THE 70S...AND MUCH OF THE AREA COULD HAVE A QUICK SHOT AT 80 DEGREES ON TUESDAY BEFORE ANOTHER FRONTAL BOUNDARY COOLS THINGS BACK DOWN TO MORE SEASONAL LEVELS. && .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY UPPER LOW PRESSURE WILL BE OVER THE NORTHERN PLAINS TUESDAY NIGHT. THIS UPPER LOW MOVES INTO THE GREAT LAKES WEDNESDAY AND WILL BE SLOW TO MOVE OUT OF THE GREAT LAKES THURSDAY NIGHT. ZONAL FLOW DEVELOPS OVER THE SOUTHERN U.S. FRIDAY WITH A LARGE RIDGE OVER THE WEST COAST. ANOTHER UPPER LOW WILL MOVE THROUGH THE PLAINS SATURDAY AND SUNDAY. NO BIG CHANGES IN THE LONG TERM FORECAST. A COLD FRONT WILL MOVE THROUGH ARKANSAS LATE TUESDAY...BUT WILL BE NEAR THE SOUTHEAST CORNER OF THE STATE WEDNESDAY. THERE WILL BE A SLIGHT CHANCE OF SHOWERS WEDNESDAY AND WEDNESDAY NIGHT IN THE SOUTHEAST NEAR THE FRONT. RAIN CHANCES WILL CONTINUE THURSDAY NIGHT THROUGH SUNDAY AS A SLOW SYSTEM MOVES THROUGH THE PLAINS AND SOUTHERN PLAINS. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL WEDNESDAY THEN COOLER FOR THE REST OF THE PERIOD. && .FIRE WEATHER... NO SIGNIFICANT FIRE WEATHER ISSUES ARE EXPECTED THROUGH THE NEXT SEVEN DAYS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 54 75 56 79 / 80 10 0 10 CAMDEN AR 53 80 59 83 / 70 0 0 10 HARRISON AR 50 75 54 75 / 80 0 0 10 HOT SPRINGS AR 52 77 56 79 / 80 0 0 10 LITTLE ROCK AR 53 76 58 80 / 80 0 0 10 MONTICELLO AR 56 78 60 81 / 80 0 0 10 MOUNT IDA AR 51 78 56 79 / 60 0 0 10 MOUNTAIN HOME AR 52 75 55 76 / 80 0 0 10 NEWPORT AR 54 74 56 78 / 80 10 0 10 PINE BLUFF AR 54 75 58 81 / 80 0 0 10 RUSSELLVILLE AR 51 77 53 79 / 80 0 0 10 SEARCY AR 52 74 54 79 / 80 10 0 10 STUTTGART AR 54 74 57 79 / 80 0 0 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...57 / LONG TERM...51
Hazardous weather outlook, Mar 13, 8:27 AM CDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 827 AM CDT SUN MAR 13 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-140945- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 827 AM CDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG SYSTEM WILL CROSS ARKANSAS TODAY...BRINGING STRONG TO SEVERE THUNDERSTORMS TO AREAS OF THE STATE MAINLY ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR. EXPECT THUNDERSTORMS TO DEVELOP IN WESTERN ARKANSAS THIS AFTERNOON...THEN SHIFT EAST ACROSS THE STATE THROUGH THE EVENING HOURS. INITIAL STORMS WILL BE MORE ISOLATED AND WILL FEATURE LARGE HAIL AS THE PRIMARY THREAT...AND DAMAGING WINDS TO A LESSER EXTENT. WITH TIME THESE THUNDERSTORMS WILL GROW INTO A SQUALL LINE AS THEY MOVE INTO THE EASTERN HALF OF THE STATE DURING THE LATE AFTERNOON AND EVENING HOURS. AS SUCH THE PRIMARY THREAT WILL TRANSITION TO MAINLY A DAMAGING WIND THREAT DURING THE LATE AFTERNOON AND EVENING HOURS. DUE TO THE INSTABILITY AND LOW LEVEL WIND SHEAR PRESENT...A FEW TORNADOES ARE POSSIBLE. THIS WOULD BE MOST LIKELY IN AREAS AROUND AND TO THE EAST OF THE INTERSTATE 30 CORRIDOR...AND ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR IN CENTRAL AND EASTERN ARKANSAS. THE GREATEST LIKELIHOOD OF A TORNADO WOULD BE IN THE LATE AFTERNOON AND EARLY EVENING HOURS. THE GROUND OVER MUCH OF SOUTHERN AND EASTERN ARKANSAS IS ALREADY SATURATED. ANY BRIEF HEAVY RAINFALL FROM A STRONG THUNDERSTORM COULD CREATE LOCALIZED AREAS OF FLOODING...OR COULD EXACERBATE AND ONGOING RUNOFF ISSUES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS FORECAST AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TO OCCUR THIS AFTERNOON AND EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 64/57
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:21 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 24 min |
| Mar 13, 3:38 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike, Polk, Scott | 37 min |
| Mar 13, 3:40 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 50 min |
| Mar 13, 3:56 PM CDT | Tornado Warning | LZK | Montgomery, Polk | 19 min |
| Mar 13, 4:01 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 44 min |
| Mar 13, 4:04 PM CDT | Tornado Warning | LZK | Scott | 26 min |
| Mar 13, 4:10 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 35 min |
| Mar 13, 4:12 PM CDT | Tornado Warning | LZK | Montgomery | 18 min |
| Mar 13, 4:14 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Yell | 46 min |
| Mar 13, 4:30 PM CDT | Tornado Warning | LZK | Garland, Montgomery | 30 min |
| Mar 13, 4:33 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 42 min |
| Mar 13, 4:41 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring, Saline | 49 min |
| Mar 13, 4:41 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 49 min |
| Mar 13, 4:52 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Saline, Yell | 53 min |
| Mar 13, 4:54 PM CDT | Tornado Warning | LZK | Garland, Montgomery | 36 min |
| Mar 13, 5:19 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 41 min |
| Mar 13, 5:28 PM CDT | Tornado Warning | LZK | Garland, Perry, Saline | 32 min |
| Mar 13, 5:31 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Yell | 44 min |
| Mar 13, 5:40 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Garland, Perry, Pulaski, Saline | 50 min |
| Mar 13, 5:41 PM CDT | Tornado Warning | LZK | Pulaski, Saline | 34 min |
| Mar 13, 5:56 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 49 min |
| Mar 13, 5:58 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 47 min |
| Mar 13, 6:00 PM CDT | Tornado Warning | LZK | Faulkner, Perry, Pulaski, Saline | 30 min |
| Mar 13, 6:05 PM CDT | Tornado Warning | LZK | Lonoke | 40 min |
| Mar 13, 6:22 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lincoln | 38 min |
| Mar 13, 6:23 PM CDT | Tornado Warning | LZK | Faulkner, Perry, Pulaski | 37 min |
| Mar 13, 6:25 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pulaski | 50 min |
| Mar 13, 6:27 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke, Pulaski | 48 min |
| Mar 13, 6:35 PM CDT | Severe Thunderstorm Warning | LZK | Prairie | 40 min |
| Mar 13, 6:39 PM CDT | Tornado Warning | LZK | Arkansas, Jefferson, Lincoln | 21 min |
| Mar 13, 6:40 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Pulaski, Saline | 50 min |
| Mar 13, 6:41 PM CDT | Tornado Warning | LZK | Lonoke | 49 min |
| Mar 13, 6:42 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 48 min |
| Mar 13, 6:44 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Van Buren | 46 min |
| Mar 13, 6:44 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 61 min |
| Mar 13, 6:50 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland | 40 min |
| Mar 13, 6:53 PM CDT | Tornado Warning | LZK | Faulkner, Lonoke, White | 37 min |
| Mar 13, 6:54 PM CDT | Tornado Warning | LZK | Prairie | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.